I am taking Topamax and on my third day, so I don’t see any effects quite yet. As of right now, my brain feels irritated, like really tense. I feel I am having a hard time describing it. It almost feels like it’s jumping around at times and it freaks me out. I just recently stopped nori because after 2 months it just was not working and I also took Propranolol for a while which also did not help. I have tried every diet known to man kind including migraine diet, raw food diet etc…I even cut dairy and gluten out of my diet. I don’t mean to sound funny but I feel like my brain is upset and irritated with all this medication. Is that possible? Why does my brain feel so tense? I feel like I need a brain relaxer like they have for muscle relaxers. I feel like my brain is mad at me and there is nothing I can do. Can someone give me advice.
i can just picture your angry little brain scowling with it’s cheeks all red
and stamping it’s little feet. It needs to cool off, maybe stick your head in a bucket of ice water!
I’m sorry I can’t help but I’m laughing so much :lol:
Your probably right about that. Do I have some kind of “bouncing brain syndrome.” At some point my brain will need to calm down or will have to dunk my head in cold water.
I just found out that I am having brain spasm’s and that is why my brain is doing that.
I was about to reply and say I know the feeling. Then you posted that you have ‘brain spasms’ and I suspect I do not know the feeling.
Hope it works out. Finding out that sort of thing is annoying.
Did your doc diagnose the ‘brain spasms’? I wonder if they are what I used to call ‘brain zaps’’ - like electricity pulsing over my head from my neck - very strong at times? Some members have been prescribed Gabbapentin to help with those.
Are you continuing with Topamax?
I was going to call my doctor but decided to do my research and yup I came across a bunch of medical research with my symptoms and turns out it is brain spasms. I get severe brain zaps and a while back ago I wrote a post about that but they are improving. I am on my third day of Topamax and I do not feel the the effects yet. I am hoping it works. Thanks for all your replies.
Can you post one or two of those research studies? I have never heard of the term before and would love to read up. I would also be weary of diagnosing yourself - while Dr. Google is a wonderful tool to collect info, so many symptoms are shared with so many different conditions that you really should have a medical professional sort it out.
Anyway, Topamax affects the brain a lot, and sometimes along with the wanted effects we get undesirable effects too. A lot of those funky feelings have a really good chance of settling down as your body gets used to the med. What dosage were you started on? If you still feel crappy in another week or so, I would call your doc - they may want to start you on a lower dose and work up more slowly or try another med.
I just looked on the Internet what my symptoms could be but yes I do consult with my doctor as I agree with you on diagnosing. I found some info on this website nspc.com/dystonia.html. I just looked up the correct terminology since its so odd to explain. I just searched and read some of the health boards. I am taking 25mg of Topamax right now and I think it could be causing my brain to have that weird feeling.
Hm, it links to a site on dystonia, which I am familiar with, but didn’t see anything on brain spasms. If you think you are experiencing dystonia, I would call your doctor as soon as humanly possible. That is definitely something that needs to be attended to. Dystonia affects the muscles, so it cannot affect the brain (though abnormal brain activity is thought to cause dystonia), though it’s certainly possible the sensations you are having are best described as being similar to dystonia, if that’s what you mean. It sounds like you are feeling really crappy… it wouldn’t hurt to call your doctor’s office and talk to someone about it. Better safe than sorry, and they can certainly give you more guidance than we can.